Every medication has side effects. So you can best not use sleep-inducing drugs and sedatives without consulting the doctor. Always read the instruction leaflet carefully. If you use too much and too often, you may become addicted.

In the short-term

  • The use of sleep-inducing drugs and sedatives may make you drowsy, which increases the risk of accidents.
  • You can feel bad and experience anxiety through use.
  • Using too many sleep-inducing drugs and sedatives may be highly dangerous.
  • Combining sleep-inducing drugs and sedatives with alcohol is always dangerous.

    In the long term

  • You may get headaches, be tired, feel drowsy or empty; your desire for sex may reduce.
  • You forget more and more things and have greater problems dealing with stress.

Buying medication on the internet or on the street is dangerous. You never know for sure what it contains. Always buy medicines in the pharmacy.

Addiction

After 6 to 8 weeks you may already become addicted to benzodiazepines. Just stopping then becomes difficult.

  • Your body is becoming used to the benzodiazepines. You have to take increasingly more to gain the same effect.
  • You also quickly become mentally used to sleep-inducing drugs and sedatives. If you take a pill for a long time, you think you think you’re unable to live without it. This keeps you using again and again.

Breaking the habit

Stopping sleep-inducing drugs and sedatives is not easy. You often suffer from all kinds of complaints / withdrawal symptoms. Stopping taking medication is best done under supervision of a doctor.